Oklahoma, 2019Tornado and Hail in Oklahoma, June 19, 2019
June 19, 2019 · NWS SHV · 5 events in 1 county or zone
A complex of severe thunderstorms that tracked across portions of East Texas and Northwest Louisiana during the early morning hours of July 19th left behind a surface boundary which lifted north across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas during the afternoon ahead of an approaching upper level shortwave trough. Strong heating near this surface boundary resulted in the…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of severe thunderstorms that tracked across portions of East Texas and Northwest Louisiana during the early morning hours of July 19th left behind a surface boundary which lifted north across Northeast Texas, Southeast Oklahoma, and Southwest Arkansas during the afternoon ahead of an approaching upper level shortwave trough. Strong heating near this surface boundary resulted in the development of moderate instability, with large scale forcing ahead of the approaching trough contributing to the development of a second round of severe thunderstorms during the late afternoon through the evening hours across portions of McCurtain County Oklahoma. These storms produced damaging winds which downed trees near Wright City and along the McCurtain County Oklahoma/Little River County Arkansas line, and produced large hail that fell in Idabel and near Broken Bow before moving into portions of Northeast Texas and Southwest Arkansas late in the afternoon. A brief, isolated tornado also touched down in the Haworth community.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 19, 2:10 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 19, 2:10 PM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
310 PM CDT Wed Jun 19 2019
.SHORT TERM.../Tonight through Thursday Night/
Airmass attm still worked over from early morning mcs that swept
thru the region with skies clear to flat cumulus across most of
the area. Satellite indicators of cloud street boundary
interaction seen closer to the Red River, coincident to where
convection initiation is expected by around 00z. In addition, a
fairly steep dewpoint gradient also noted in the river valley with
dewpoints in mid 70s to the south and upper 60s to the north. 19z
soundings at kshv and kfws show stg instability above a weak mid
lvl cap with seasonally stg low lvl shear. Vertical moisture
still only marginal for convection, reasons why convection has yet
to initiate. Extreme lapse rates above and below weak cap indicate
high potential for very large hail with any supercells that manage
to form durg daylight hours along with tornadic potential. Later
in evening is mcs threat with more widespread straight line winds.
For these reasons, heavy rainfall totals will be of lesser threat.
Despite lack of sfc front, airmass appears to be worked over
for thursday aside from first glance favorable conditions for at
least isold convection, and will only carry isold pops eastern
third of cwa. With unchanged dewpoints in mid to possible upper
70s, and temps running over 90 degrees, will see heat indices
climb over the 100 degree mark and sw winds once again in the 10
to 15 mph range. With the persistently higher dewpoint readings,
will start to see overnight lows in the middle to upper 70s by
Thursday night, and possibly even tonight, depending on rain
cooling and outflow boundary effects./07/.
.LONG TERM.../Friday through Tuesday Night/
Upper ridge axis to be centered along the MS River Valley at the
start of the pd Friday. This will leave our region under weak swly
flow aloft. Sct aftn convection will be possible, mainly during the
aftn/evening through Friday and Saturday, including some possibility
for sea breeze activity.
Upper trof will make its way ewd into the Central/Southern Plains
Sunday and approach our region Sunday night into Monday morning.
This will likely result in tstm development across our nwrn areas,
which would move sewd through Monday. There is some potential for
severe storms Monday, but model inconsistencies continue to keep
this too uncertain to warrant a bold mention attm. The associated
sfc boundary looks to become stalled as the trof pushes ewd, which
may leave chances for sct convection in over our region through the
remainder of the pd.
Temps to run near or just slightly above normal through much of the
pd, with the exception of Monday. Convection and the passage of a
weak cold front Monday will likely result in slightly cooler temps.
/12/
&&
.PREV DISCUSSION... /issued 108 PM CDT Wed Jun 19 2019/
AVIATION...
VFR conditions areawide aside from some high mvfr decks that will
likely scatter out soon with heating. S-sw winds increasing to 10
to 15 kts, with a few higher gusts over mainly ktxk terminal.
scattered svr tstms may begin developing prior to 20/00z with full
daytime heating, although mcs cluster of tstms movg in from the nw
will not initiate until after 20/00z. Damaging winds and very
large hail may occur, along with some tornadic potential. Mvfr
cigs may form after these storms end later tonight with continued
southerly winds. SW winds increasing to 10 to 15 kts once again by
around 20/15z as low clouds scatter out./07/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 94 76 94 / 70 20 0 10
MLU 73 91 77 94 / 60 20 10 20
DEQ 68 89 74 91 / 70 10 10 10
TXK 70 91 75 92 / 70 20 10 10
ELD 71 91 75 93 / 70 20 10 10
TYR 72 94 76 93 / 70 10 10 10
GGG 72 94 77 93 / 70 10 0 10
LFK 74 94 77 94 / 50 10 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
Hazardous weather outlook, Jun 19, 11:14 AM CST, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1214 PM CDT Wed Jun 19 2019
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1214 PM CDT Wed Jun 19 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Strong to severe thunderstorms are expected to develop again later
this afternoon and evening across Northeast Texas and surrounding
areas and move southeastward, as an upper level disturbance
advances across the region. Damaging winds, very large hail, and
perhaps a few isolated tornadoes will be possible with the
storms. Locally heavy rainfall could also produce isolated
flooding in some areas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
A few thunderstorms may linger across north Louisiana and
southwest Arkansas through midday Thursday before diminishing by
Thursday afternoon. Only isolated showers and thunderstorms are
expected across portions of the region on Friday and Saturday
before becoming more scattered by Sunday through early next week.
Although severe weather is unlikely, a few strong storms may be
possible from Sunday through early next week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed this evening and tonight.
12
In the hours before
Local storm report, Jun 19, 3:50 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG 6 ESE SHREVEPORT 32.43N 93.72W
06/19/2019 CADDO LA NWS EMPLOYEE
LIGHT POLE DOWN NEAR THE INTERSECTION OF
MILLCENT WAY AND E. BERT KOUNS. SEVERAL
LARGE LIMBS WERE DOWN IN THE UNIVERSITY
TERRACE SUBDIVISION.
&&
MDVSpecial weather statement, Jun 19, 4:13 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
513 PM CDT Wed Jun 19 2019
OKZ077-192300-
McCurtain OK-
513 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCURTAIN COUNTY
UNTIL 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Fort Towson, or 22 miles east of Hugo, moving east at
35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Broken Bow, Wright City, Valliant, Millerton, Rufe, Glover, Slim, Oak
Hill and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma.
LAT...LON 3428 9473 3400 9466 3396 9516 3416 9516
3416 9515
TIME...MOT...LOC 2213Z 262DEG 29KT 3407 9511
13Special weather statement, Jun 19, 4:16 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
516 PM CDT Wed Jun 19 2019
OKZ077-TXZ096-192300-
McCurtain OK-Red River TX-
516 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN AND
NORTHEASTERN RED RIVER COUNTIES UNTIL 600 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Manchester, or 12 miles north of Clarksville, moving
northeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Idabel, Broken Bow, Haworth, Bokhoma, Silver City, Holly Creek,
Negley, Albion, Goodwater, Bryarly, Shinewell and Moon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma...and northeastern Texas.
LAT...LON 3367 9502 3382 9514 3410 9463 3385 9448
TIME...MOT...LOC 2216Z 235DEG 29KT 3379 9501
13
Event by event
2 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, McCurtain
- When
- June 19, 4:31 PM CST
- Where
- McCurtain County, 1.84 mi NW of Wright City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.070, -95.022
Several trees were blown down on Old State Highway 98 near Wright City.
Hail, McCurtain
- When
- June 19, 4:45 PM CST
- Where
- McCurtain County, 0.63 mi ESE of Idabel
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.896, -94.820
Quarter size hail fell in Idabel.
Hail, McCurtain
- When
- June 19, 4:50 PM CST
- Where
- McCurtain County, 4.05 mi ESE of Holly Creek
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.959, -94.754
Half dollar size hail fell just south of Broken Bow.
Tornado, McCurtain
- When
- June 19, 5:24 PM CST to 5:26 PM CST
- Where
- McCurtain County, 0.52 mi WSW of Haworth to 0.17 mi SSW of Haworth
- Rating
- EF1
- Path length
- 0.38 mi
- Path width
- 75 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.846, -94.658
An EF-1 tornado with maximum estimated winds near 90 mph touched down in Downtown Haworth. This tornado touched down on the west side of town near Choctaw Avenue and lifted just east of Elm Street along East 4th Street near the center of town. Most of the damage was to trees, but one uprooted tree fell on a home on West Arkansas Avenue and caused significant roof damage.
Thunderstorm Wind, McCurtain
- When
- June 19, 5:33 PM CST
- Where
- McCurtain County, 1.45 mi SE of America
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.808, -94.529
The same supercell thunderstorm that spawned the brief EF-1 tornado in the community of Haworth developed a potent rear flank downdraft, which produced a large swath of 65-85 mph winds along D2213 Road and adjacent roads just east of the America community in far Southeastern McCurtain County and just into Little River County in far Southwest Arkansas. Hundreds of hardwood and softwood trees were snapped or uprooted, with the overwhelming majority of the trees laid over in a southeasterly direction. The breadth of the severe winds was at least 5 miles wide ending just inside the Arkansas state line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Texas, June 19 to 22, 20192 deaths · 44 events
- Damaging Winds in Mississippi, June 19 to 20, 20191 death · $2.7 million · 83 kt wind · 34 events
- Tornado and Damaging Winds in Louisiana, June 19 to 20, 2019$350,000 · EF2 · 16 events
- Flash Flooding and Hail in Texas, June 19 to 20, 2019$350,000 · 2.75 in hail · 53 events
- Tornado and Hail in Tennessee, June 19 to 20, 2019$204,000 · EF0 · 51 events
- Hail and Damaging Winds in Arkansas, June 19, 2019$375,000 · 5 in hail · 37 events
- Damaging Winds in Arkansas, June 19, 2019$315,000 · 70 kt wind · 4 events
- Flood and Hail in Missouri, June 19, 2019$111,000 · 1.5 in hail · 10 events
- Tornadoes and Flash Flood in Illinois, June 19 to 20, 2019$120,000 · EF0 · 4 events
- Flash Flooding and Flood in Indiana, June 19, 2019$101,000 · 3 events
- Flash Flood and Flood in Ohio, June 19 to 21, 2019$100,000 · 2 events
- Flash Flooding in New York, June 19, 2019$39,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828824, 828825, 828826, 828827, 828829.